Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 16, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 26, 2015, 3:41 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2015, 3:41 AM EST (08:41 UTC)
- Expired
- Feb 26, 2015, 10:18 AM EST
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
700 WHUS72 KKEY 260841 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 341 AM EST THU FEB 26 2015 GMZ042>044-052>055-072>075-261530- /O.NEW.KKEY.SC.Y.0016.150226T0841Z-150226T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 341 AM EST THU FEB 26 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA AND HAWK CHANNEL FROM OCEAN REEF THROUGH HALFMOON SHOAL...AND SOUTH OF DRY TORTUGAS. * WINDS AND WAVES...SOUTH TO SOUTHWEST WINDS WILL BLOW NEAR 20 KNOTS WITH OCCASIONAL GUSTS NEAR 25 KNOTS THIS MORNING. SEAS OF 4 TO 7 FEET ARE LIKELY. WINDS AND SEAS ARE EXPECTED TO TURN WEST AND LAY DOWN IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
1 follow-up statement
039 WHUS72 KKEY 261518 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1018 AM EST THU FEB 26 2015 GMZ042>044-052>055-072>075-261630- /O.CAN.KKEY.SC.Y.0016.000000T0000Z-150226T1600Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1018 AM EST THU FEB 26 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION THIS AFTERNOON DUE TO SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS OF 15 TO 20 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 10:38 PM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Feb 25, 10:38 PM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1038 PM EST WED FEB 25 2015 .DISCUSSION... CURRENTLY - A STRONG SHORTWAVE JET IS SHOOTING EASTWARD ACROSS THE SOUTHEASTERN UNITED STATES...RESULTING IN CYCLOGENESIS. AS A RESULT...WINDS ACROSS THE KEYS AHEV4 STRENGTHENED OUT OF THE SOUTH...VEERING TO SOUTHWEST THROUGH THE LOWER LEVELS. DESPITE THE WARM MOIST FLOW WITH TEMPERATURES IN THE MID 70S...AND DEW POINTS IN THE LOWER 70S...ALL THE BEST LIFT IS WELL NORTH OF OUR AREA. IN ADDITION...THE KEYS FALL WITHIN IN CUBA'S SHADOW...AND THE LOWER TROPOSHERIC RIDGE IS NEARBY. NO SHOWERS HAVE BEEN DETECTED ON LOCAL RADARS. SHORT TERM UPDATE (OVERNIGHT) - GENTLE TO MODERATE WINDS WILL PREVAIL ACROSS THE ISLAND CHAIN...GRADUALLY VEERING MORE SOUTHWESTERLY. RAIN CHANCES WILL REMAIN SLIM DUE TO ALL FORCING REMAINING WELL NORTH OF OUR AREA FOR THE OVERNIGHT PERIOD. EXPECT MOSTLY CLEAR TO PARTLY CLOUDY SKIES WITH TEMPERATURES GOING NOWHERE. NO UPDATE NECESSARY. && .MARINE... GENTLE TO MODERATE SOUTHERLIES WILL CLOCK WEST OF SOUTH THROUGH THE OVERNIGHT HOURS. A CAUTION IS IN EFFECT FOR THE FLORIDA STRAITS AND HAWK CHANNEL. WINDS WILL REMAIN A NOTCH LIGHTER OVER THE COOLER GULF WATERS. THE ONGOING FORECAST IS HANDLING THE SITUATION WELL...AND ONLY MINOR ADJUSTMENTS MADE IN THE EVENING MARINE UPDATE. && .AVIATION... .AVIATION...VFR WILL PREVAIL AT THE EYW AND MTH TERMINALS OVERNIGHT THROUGH THURSDAY AFTERNOON. SOUTHERLY WINDS WILL INCREASE THIS EVENING...CAUSING CROSSWIND GUSTS NEAR 20 KNOTS DURING THE OVERNIGHT HOURS...CALMING DOWN TO 12 KNOTS AFTER 26/12Z FROM THE SOUTHWEST. A COLD FRONT WILL APPROACH OUR AREA BETWEEN 02Z-06Z BRINGING SOME SHOWERS BEFORE ITS PASSAGE. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....KN DATA COLLECTION.......99 VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Feb 25, 10:05 AM EST, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1005 AM EST WED FEB 25 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1005 AM EST WED FEB 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR SOME ZONES FRIDAY THROUGH SUNDAY...AS NORTHEAST TO EAST BREEZES FRESHEN ACROSS FLORIDA KEYS COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.